Alert archive / California / Red Flag Warnings in 2016

Red Flag Warning 11, NWS Reno, NV

July 17, 20166 counties in California; Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Jul 17, 2016, 1:02 PM PDT for 6 counties in California; Washoe County, Nevada. It took effect at Jul 18, 2016, 10:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2016, 1:02 PM PDT (20:02 UTC)
In effect from
Jul 18, 2016, 10:00 AM PDT
Expired
Jul 18, 2016, 9:00 PM PDT
In force
11 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 91 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3268 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

475 
WWUS85 KREV 172002
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
102 PM PDT SUN JUL 17 2016

CAZ270-278-NVZ458-180815-
/O.UPG.KREV.FW.A.0005.160718T1700Z-160719T0400Z/
/O.NEW.KREV.FW.W.0011.160718T1700Z-160719T0400Z/
/O.CON.KREV.FW.W.0010.000000T0000Z-160718T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
102 PM PDT SUN JUL 17 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF
NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST CALIFORNIA
AND NORTHWEST NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY, WHICH IS IN EFFECT FROM
10 AM TO 9 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

* AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA, FIRE 
  ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN 
  WASHOE COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. STRONGER
  GUSTS UP TO 40 MPH MONDAY.

* HUMIDITY...BETWEEN 7 AND 14 PERCENT BOTH THIS AFTERNOON AND
  MONDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN 
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY BEFORE FIRST 
  RESPONDERS CAN CONTAIN THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

NVZ450-180815-
/O.UPG.KREV.FW.A.0005.160718T1700Z-160719T0400Z/
/O.NEW.KREV.FW.W.0011.160718T1700Z-160719T0400Z/
/O.CON.KREV.FW.W.0010.000000T0000Z-160718T0500Z/
WESTERN NEVADA SIERRA FRONT-
102 PM PDT SUN JUL 17 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN
NEVADA SIERRA FRONT... 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA 
FRONT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY, WHICH IS IN EFFECT FROM
10 AM TO 9 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. STRONGER
  GUSTS UP TO 40 MPH MONDAY.

* HUMIDITY..BETWEEN 6 AND 12 PERCENT BOTH THIS AFTERNOON AND
  MONDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN 
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY BEFORE FIRST 
  RESPONDERS CAN CONTAIN THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

NVZ453-180815-
/O.UPG.KREV.FW.A.0005.160718T1700Z-160719T0400Z/
/O.NEW.KREV.FW.W.0011.160718T1700Z-160719T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
102 PM PDT SUN JUL 17 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR WEST CENTRAL NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY, WHICH IS IN EFFECT FROM
10 AM TO 9 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...DROPPING TO BETWEEN 5 AND 10 PERCENT MONDAY 
  AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN 
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY BEFORE FIRST 
  RESPONDERS CAN CONTAIN THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

CAZ272-180815-
/O.UPG.KREV.FW.A.0005.160718T1700Z-160719T0400Z/
/O.NEW.KREV.FW.W.0011.160718T1700Z-160719T0400Z/
GREATER LAKE TAHOE AREA-
102 PM PDT SUN JUL 17 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY, WHICH IS IN EFFECT FROM
10 AM TO 9 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...DROPPING TO BETWEEN 12 AND 20 PERCENT MONDAY 
  AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN 
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY BEFORE FIRST 
  RESPONDERS CAN CONTAIN THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
4 follow-up statements
256 
WWUS85 KREV 180440
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
940 PM PDT SUN JUL 17 2016

CAZ270-278-NVZ458-181400-
/O.EXP.KREV.FW.W.0010.000000T0000Z-160718T0500Z/
/O.CON.KREV.FW.W.0011.160718T1700Z-160719T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
940 PM PDT SUN JUL 17 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA...
...RED FLAG WARNING FOR SUNDAY EVENING WILL EXPIRE AT 10 PM PDT
FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA...

* AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA, FIRE 
  ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN 
  WASHOE COUNTY.

* WINDS MONDAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.
  STRONGER GUSTS UP TO 40 MPH.

* HUMIDITY...BETWEEN 7 AND 14 PERCENT MONDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN 
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY BEFORE FIRST 
  RESPONDERS CAN CONTAIN THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

NVZ450-181400-
/O.EXP.KREV.FW.W.0010.000000T0000Z-160718T0500Z/
/O.CON.KREV.FW.W.0011.160718T1700Z-160719T0400Z/
WESTERN NEVADA SIERRA FRONT-
940 PM PDT SUN JUL 17 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA
SIERRA FRONT...
...RED FLAG WARNING FOR SUNDAY EVENING WILL EXPIRE AT 10 PM PDT
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS MONDAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.
  STRONGER GUSTS UP TO 40 MPH.

* HUMIDITY..BETWEEN 6 AND 12 PERCENT MONDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN 
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY BEFORE FIRST 
  RESPONDERS CAN CONTAIN THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

NVZ453-181400-
/O.CON.KREV.FW.W.0011.160718T1700Z-160719T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
940 PM PDT SUN JUL 17 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR WEST CENTRAL NEVADA...

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...DROPPING TO BETWEEN 5 AND 10 PERCENT MONDAY 
  AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN 
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY BEFORE FIRST 
  RESPONDERS CAN CONTAIN THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

CAZ272-181400-
/O.CON.KREV.FW.W.0011.160718T1700Z-160719T0400Z/
GREATER LAKE TAHOE AREA-
940 PM PDT SUN JUL 17 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE
BASIN...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...DROPPING TO BETWEEN 12 AND 20 PERCENT MONDAY 
  AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN 
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY BEFORE FIRST 
  RESPONDERS CAN CONTAIN THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
902 
WWUS85 KREV 181309
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
609 AM PDT MON JUL 18 2016

CAZ270-278-NVZ458-190115-
/O.CON.KREV.FW.W.0011.160718T1700Z-160719T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
609 AM PDT MON JUL 18 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
PORTIONS OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...

* AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA, FIRE 
  ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN 
  WASHOE COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...BETWEEN 7 AND 16 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

NVZ450-453-190115-
/O.CON.KREV.FW.W.0011.160718T1700Z-160719T0400Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
609 AM PDT MON JUL 18 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WEST
CENTRAL NEVADA...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT AND 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...DROPPING TO BETWEEN 6 AND 12 PERCENT THIS AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

CAZ272-190115-
/O.CON.KREV.FW.W.0011.160718T1700Z-160719T0400Z/
GREATER LAKE TAHOE AREA-
609 AM PDT MON JUL 18 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
LAKE TAHOE BASIN...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...DROPPING TO BETWEEN 12 AND 20 PERCENT MONDAY 
  AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
684 
WWUS85 KREV 182124
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
224 PM PDT MON JUL 18 2016

CAZ270-278-NVZ458-190400-
/O.CON.KREV.FW.W.0011.000000T0000Z-160719T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
224 PM PDT MON JUL 18 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA...

* AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA, FIRE 
  ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN 
  WASHOE COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...BETWEEN 7 AND 16 PERCENT INTO THIS EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN 
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

NVZ450-453-190400-
/O.CON.KREV.FW.W.0011.000000T0000Z-160719T0400Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
224 PM PDT MON JUL 18 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR WEST CENTRAL NEVADA...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT AND 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...BETWEEN 6 AND 12 PERCENT INTO THIS EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN 
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

CAZ272-190400-
/O.CON.KREV.FW.W.0011.000000T0000Z-160719T0400Z/
GREATER LAKE TAHOE AREA-
224 PM PDT MON JUL 18 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...BETWEEN 12 AND 20 PERCENT INTO THIS EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY CAN 
  CAUSE FIRE TO RAPIDLY GROW IN SIZE AND INTENSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OUTDOOR ACTIVITIES THAT CAN CAUSE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
FOLLOW LOCAL FIRE RESTRICTIONS. CHECK WEATHER.GOV/RENO FOR
UPDATES AND LIVINGWITHFIRE.INFO FOR PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
533 
WWUS85 KREV 190347
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
847 PM PDT MON JUL 18 2016

CAZ270-278-NVZ458-190500-
/O.EXP.KREV.FW.W.0011.000000T0000Z-160719T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
847 PM PDT MON JUL 18 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST CALIFORNIA
AND NORTHWEST NEVADA...

WINDS WILL CONTINUE TO SUBSIDE IN VALLEYS OVERNIGHT, WITH GUSTY
20-30 MPH WINDS ALONG RIDGES AND MID-SLOPES. ANOTHER ROUND OF
INCREASED WINDS IS EXPECTED TOMORROW WITH AREAS OF CRITICAL FIRE
WEATHER CONDITIONS POSSIBLE.

$$

NVZ450-453-190500-
/O.EXP.KREV.FW.W.0011.000000T0000Z-160719T0400Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
847 PM PDT MON JUL 18 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR WEST CENTRAL NEVADA...

WINDS WILL CONTINUE TO SUBSIDE IN VALLEYS OVERNIGHT, WITH GUSTY
20-30 MPH WINDS ALONG RIDGES AND MID-SLOPES. ANOTHER ROUND OF
INCREASED WINDS IS EXPECTED TOMORROW, WITH AREAS OF CRITICAL FIRE
WEATHER CONDITIONS POSSIBLE FROM RENO/I-80 NORTHWARD.

$$

CAZ272-190500-
/O.EXP.KREV.FW.W.0011.000000T0000Z-160719T0400Z/
GREATER LAKE TAHOE AREA-
847 PM PDT MON JUL 18 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN...

WINDS WILL CONTINUE TO SUBSIDE IN VALLEYS OVERNIGHT, WITH GUSTY
20-30 MPH WINDS ALONG MID-SLOPES AND 40-50 MPH ON RIDGES. ANOTHER
ROUND OF INCREASED WINDS IS EXPECTED TOMORROW WITH A FEW AREAS OF
CRITICAL FIRE WEATHER CONDITIONS POSSIBLE.

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 17, 2:29 AM PDT, 10 hours 33 minutes earlier.

Area forecast discussion, Jul 17, 2:29 AM PDT, 10 hours 33 minutes before
Area Forecast Discussion
National Weather Service Reno NV
229 AM PDT SUN JUL 17 2016

.SYNOPSIS...
Dry conditions will continue through next week with temperatures
near average for mid July. Gusty afternoon winds are expected today
and Monday afternoon as low pressure approaches the Pacific
Northwest. Dry conditions will continue into the start of next
weekend along with a few degrees of warming.

&&

.SHORT TERM...
Dry and breezy conditions continue today as an upper level trough
over the Pacific Northwest strengthens winds aloft and increases
our surface pressure gradient. Gusty winds are currently occurring
across mountain top locations as the southern fringe of mid-level
jet winds dip south. Gusty conditions will develop late this
afternoon with another round of slightly stronger winds expected
on Monday afternoon. The combination of gusty winds and low
humidity will create fire weather concerns today and Monday. See
the Fire Weather section below for these details.

One update this morning was to hoist a Lake Wind Advisory for Lake
Tahoe and area lakes today and also again on Monday. Monday also
includes lakes through Lassen County and Basin and Range lakes
including Pyramid Lake. Given the current speed of winds aloft do
think mixing should materialize by mid-afternoon to produce a sudden
onset of gusty conditions which may catch some light vessels off
guard. Overall looking for wind gusts in the 30 to 35 mph range with
stronger winds on Monday. A stronger surface and thermal gradient
will be in place Monday afternoon as the mid-level jet drops a bit
farther south. Wind gusts in the 30-40 mph range should become more
widespread by Monday afternoon.

Overall, temperatures will remain seasonable into early next week
with high temperatures across western Nevada remaining near 90 to the
mid 90s. Sierra valleys should stay in the upper 70s to low 80s.
Fuentes

.LONG TERM...Wednesday through Saturday...
The dry pattern continues through the week as the models are now
backing off on the high building back into Nevada much at all. The
GFS/EC are both flatter with the ridge keeping a light west to
southwest flow across the area into next weekend. In fact, a short
wave is expected to brush the north Friday or Saturday which would
actually keep the winds up and limit temperatures from warming above
average.

The changes were to cool the temperatures a few degrees each day
with low to mid 90s for the desert valleys through the period and 75-
85 for the Sierra valleys. A typical late day southwest wind is
expected each day, strongest Wednesday and Friday with gusts around
25 mph. With this pattern thunderstorms are looking less likely and
have kept with the minimal, non-mentionable chances Mono-Mineral
Counties. It is still possible for the heat to build more next week,
and if winds are light enough a storm or two could pop. Still, any
threat for that looks very low next weekend. Wallmann

&&

.AVIATION...
Winds are the main concern the next 36 hours. Gusty afternoon
southwest winds north of I-80 today with peak gusts 25-30 kts at
those terminals and 20-25 kts south of there. The 700 mb winds at 40
kts will create some mtn wave turbulence overnight tonight and some
LLWS is possible at KTVL, with lesser chances at KTRK, KRNO, KCXP.
Winds increase again Monday and are more widespread with peak gusts
around 30 kt for all terminals except KMMH which will be lighter at
25 kts. High confidence in the wind forecast, but low on any LLWS
overnight tonight into early Monday morning. Wallmann

&&

.FIRE WEATHER...
The Red Flag Warning remains in effect today for the 395 corridor
north of Topaz Lake as well as Northern Washoe County. Latest
guidance supports it with peak gusts 30-35 mph and RH dropping to 7-
15% for those areas. Elsewhere, winds won't be quite as strong as
the gradients are not as supportive. We expect peak gusts around 25
mph in those areas, although extreme western 453 may see localized
critical conditions. The winds should subside for most areas this
evening.

Tonight, winds will remain gusty over the ridges and favored mid
slopes for the Tahoe Basin and Sierra Front. Overnight RH recovery
will also continue to be poor for the mid slopes and ridges. Winds
are expected to be stronger Monday with strong gradients at the
surface and aloft while a 70-80 kt jet crosses just north of I-80.
The winds are also likely to start earlier in the morning due to the
warmer overnight temperatures and gusty winds on ridges overnight.
As a result, critical weather conditions may last several hours or
more in the watch area.  The watch looks good for the areas in it.
For 271, RH may come up too much with the SW flow, but it will be
close there. Also, 273 and 459 will have a few areas hit north of
Mono and Walker Lakes, but it is not expected to be widespread
enough to highlight at this time. Wallmann

&&

.REV Watches/Warnings/Advisories...
NV...Red Flag Warning from 1 PM this afternoon to 10 PM PDT this
     evening NVZ450-458.

     Fire Weather Watch from Monday morning through Monday evening
     NVZ450-453-458.

     Lake Wind Advisory from 2 PM this afternoon to 10 PM PDT this
     evening NVZ002.

     Lake Wind Advisory from 10 AM to 9 PM PDT Monday NVZ002.

     Lake Wind Advisory from 10 AM to 9 PM PDT Monday NVZ004.

CA...Red Flag Warning from 1 PM this afternoon to 10 PM PDT this
     evening CAZ270-278.

     Fire Weather Watch from Monday morning through Monday evening
     CAZ270-278.

     Lake Wind Advisory from 10 AM to 9 PM PDT Monday CAZ071.

     Lake Wind Advisory from 2 PM this afternoon to 10 PM PDT this
     evening CAZ072.

     Lake Wind Advisory from 10 AM to 9 PM PDT Monday CAZ072.

     Fire Weather Watch from Monday morning through Monday evening
     CAZ272.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:30 AM PDTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer20 hr
Jul 17, 2:30 AM PDTLake Wind AdvisoryREVAlpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more43 hr

Nearby

Red Flag Warnings in California, 2016Red Flag Warnings in Nevada, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.